MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The limitations section of the ifu states: the drug fulvestrant (faslodex®) may cause falsely elevated estradiol results in immunoassays.For patients being treated with fulvestrant, an alternate method that is not expected to show cross reactivity to fulvestrant, such as liquid chromatography-mass spectrometry (lc-ms), should be used.With the advent of new steroid based medications (analogues) with similar chemical structures to estradiol, there is the possibility of cross-reactivity and results inconsistent with the patients clinical history.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the estradiol results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.Faslodex® is a registered trademark of astrazeneca.Siemens investigation concluded that the higher than expected result observed on the advia centaur xpt ee2 with a patient taking fulvestrant is consistent with expected performance for this assay based on the ifu limitations information.Mdr 1219913-2019-00061 was filed for an additional testing of the same patient sample on a different date.
 
Event or Problem Description
A customer reported that a patient sample resulted higher than expected when tested with the advia centaur xpt enhanced estradiol (ee2) assay.Initial result was questioned by the physician.The sample was repeated with a similar result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xpt ee2 results.

Brand Name
ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2)
Common Device Name
ENHANCED ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8531183
Report Number1219913-2019-00060
Device Sequence Number2191466
Product Code CHP
UDI-Device Identifier00630414573342
UDI-Public00630414573342
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Model NumberN/A
Device Catalogue Number10490889
Device Lot Number127052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1